NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 28, 3:24 PM EST, 10 minutes earlier.
Area forecast discussion, May 28, 3:24 PM EST, 10 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
424 PM EDT Tue May 28 2019
.UPDATE...
The AVIATION Section has been updated below.
&&
.SYNOPSIS...
Issued at 244 PM EDT Tue May 28 2019
A frontal system is expected to linger over the local area into
Thursday, before getting pushed off to the southeast. Another
frontal system may affect the area over the upcoming weekend. High
pressure is expected by early next week.
&&
.NEAR TERM /Rest of This Afternoon and Tonight/...
Issued at 244 PM EDT Tue May 28 2019
Short term model data suggest an elongated area of mid level
vorticity extending from southwest Michigan back into Illinois will
be moving over northeast half of the forecast area later this
afternoon and evening. Convection is currently developing near this
feature. This morning's upper air indicates very steep lapse rates
over the area, along with favorable deep layer shear for strong
organized convection, especially over the northern zones. There is
also a cap present. Not sure how far south the convection will get
through the early evening hours, due to the presence of the cap, but
will expand the PoPs farther south and west through the early
evening hours.
This feature expected to pass off to the east around 290100Z, so
there may be a lull in the convective threat by that time. However,
the trailing vorticity tail may hang back over the central and
northern zones tonight. This, coupled with about 30 kts of westerly
flow at 850mb, suggests there is potential for additional convection
later tonight. Remnants of current convection out by the Mississippi
River may also move into the local area later this evening as well.
Based on above, will keep PoPs going over the area tonight. May hold
off on any likely PoPs due to potential capping issues and low
confidence in future tracks of any convective clusters and
associated outflow boundaries.
Low level thicknesses suggest the GFS MOS lows tonight look OK at
this time.
&&
.SHORT TERM /Wednesday through Friday/...
Issued at 244 PM EDT Tue May 28 2019
Upper troughing currently over the Rockies and western Plains is
expected to drift east and gradually shear out across the Great
Lakes by Thursday night.
Appears the weather pattern will remain unsettled into Thursday, as
a frontal system lingers in the area. Will keep PoPs in the forecast
into Thursday night to cover the lingering front, although
convective outflows will probably dictate where the effective
boundary will be.
Developing northwesterly upper flow should help to give the front a
better shove off to the southeast by Friday. Will lean towards drier
conditions by then.
&&
.LONG TERM /Friday Night through Tuesday/...
Issued at 244 PM EDT Tue May 28 2019
Ensembles indicates a change in the overall weather pattern will
occur during this period. Mean upper troughing is expected to
develop over the eastern parts of the country, while mean upper
ridging builds over the Plains.
Ensembles suggest a frontal system may drop southeast through the
area over the upcoming weekend. Will go with chance PoPs for
Saturday and Sunday to cover this feature.
Another disturbance may move into the area by next Monday night and
Tuesday. Will bring in some chance PoPs to parts of the area at that
time as well.
&&
.AVIATION /Discussion for the 282100Z KIND TAF Update/...
Issued at 417 PM EDT Tue May 28 2019
Scattered convection occurring near an elongated area of vorticity
currently moving into northwest Indiana. Short term model data
suggest this feature will pass near the KIND terminal early this
evening. As a result, there is a threat for convection in the
vicinity of the KIND terminal for a time, roughly 282200Z-290100Z.
Previous discussion follows.
Mainly VFR through the afternoon, but some scattered
thunderstorms developing around KLAF over the next couple of
hours. Southward extent of storms far less confident so will not
include thunder at other sites. Overnight into the morning could
see another round go through, but again timing/extent less certain
so will probably go VCSH then. Possible MVFR ceilings will move
into KLAF as they are in place north of boundary that is just
north of there, so may include those in a tempo. Otherwise where
they will wind up tonight is very dependent on what the boundary
does, and that is low confidence. Occasional wind gusts to 20 to
25 kts out of the southwest will remain possible through the rest
of the afternoon until around sunset.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...JAS
NEAR TERM...JAS
SHORT TERM...JAS
LONG TERM....JAS
AVIATION...CP/JAS
Hazardous weather outlook, May 28, 3:17 AM EST, 12 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
417 AM EDT Tue May 28 2019
INZ021-028>031-035>049-057-290830-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Rush-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Cumberland, New Castle, and Rushville
417 AM EDT Tue May 28 2019
This hazardous weather outlook is for central Indiana.
.DAY ONE...Today and Tonight.
Outlook: Thunderstorms are possible this afternoon and tonight.
Isolated severe storms are possible.
Hazards: Damaging winds, large hail, locally heavy rain and frequent
lightning.
Timing: After 200 PM EDT.
Discussion: A front along with an upper wave will bring chances for
showers and thunderstorms to the area this afternoon and tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Outlook: Thunderstorms are possible over all or parts of the area
at times into next weekend. Severe storms are possible on Wednesday.
Discussion: A few fronts will bring chances for thunderstorms at
times.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed Wednesday.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
INZ051>056-060>065-067>072-290830-
Vigo-Clay-Owen-Morgan-Johnson-Shelby-Sullivan-Greene-Monroe-Brown-
Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Terre Haute, Brazil, Clay City, Spencer,
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville,
Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus,
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford,
Mitchell, Seymour, Brownstown, and North Vernon
417 AM EDT Tue May 28 2019
This hazardous weather outlook is for central Indiana.
.DAY ONE...Today and Tonight.
Outlook: Thunderstorms are possible tonight. Isolated severe
storms are possible.
Hazards: Damaging winds, large hail, locally heavy rain and frequent
lightning.
Timing: After Midnight EDT.
Discussion: A front along with an upper wave will bring chances for
showers and thunderstorms to the area tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Outlook: Thunderstorms are possible over all or parts of the area
at times into next weekend. Severe storms are possible on Wednesday.
Discussion: A few fronts will bring chances for thunderstorms at
times.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed on Wednesday.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind